| Catalog Number |
288305700 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that patient underwent posterior cervical fusion on october 24, 2023.During the procedure, the rod was hard to open and close, and had to be opened and closed with both hands.Normally, the device can be opened and closed with one hand.The surgery was completed successfully with no delay.There was no patient consequence.This report is for a rod introducer.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: lot # & device expiration date added.H4: device manufacture date added.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that rod introducer shows signs of normal use.A dimensional inspection was not performed for the rod introducer since it is not applicable to the complaint condition.A functional test was performed unlocking the device however it was not possible to open the rod introducer confirming the jammed condition as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the rod introducer would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: 2883-05-700 rev.C current.And 2883-05-700 rev b manufactured.A review of the receiving inspection (ri) for rod introducer was conducted identifying that lot number km869282 released in one batch.Batch1: lot units were released oct 1, 2018 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.